Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Allison12

Weird Things Going On With My Skin?

My skin has been relatively clear for the past 4 years. Sometimes I get breakouts for a few weeks, but since October my skin has been going crazy.

I noticed that I've had an increase in hair on my face too. My face has more peach fuzz on it than before and some of it is growing long. I also found just one darker hair on my chin. Could this be related? I'm 22 and female and have been on the pill for 4 years.

I also noticed some brown spots which look like moles on my chin which appeared in the last few months, and I've never had that before. I don't think they're acne marks but I'm not 100 % sure of that. I've had tons of acne marks and none of them looked like this. Any ideas?

Share this post


Link to post
Share on other sites

It sounds like your body's natural hormone levels are changing. The pill you are on may no longer contain the right mix of hormones for your body.

Increase in facial hair is usually directed linked to a rise in androgen hormones (testosterones) and/or a decrease in progesterone (progesterone is a regulatory hormone that keeps both testosterone and estrogen at the appropriate levels).

What BC pill are you on?

Share this post


Link to post
Share on other sites

Thanks for your reply! I'm currently on Yasmin (and it is the only pill I've ever tried). My doctor did recommend that I try switching to Diane-35 for a while, but I'm not sure if it's the right choice.

Share this post


Link to post
Share on other sites

Thanks for your reply! I'm currently on Yasmin (and it is the only pill I've ever tried). My doctor did recommend that I try switching to Diane-35 for a while, but I'm not sure if it's the right choice.

Yasmin contains drospirenone, which is a cousin of spironolactone. Here is what Dr. Redmond of the Hormone Help Center in New York has to say about it:

A new OC, Yasmin® contains drospirenone, a close cousin of spironolactone, as its form of progesterone. It is is equivalent to a rather low dose of spironolactone. Dose is definitely important with spironolactone; low doses are less effective.

It sounds like it worked pretty well for you, but for some reason (lifestyle change, body going crazy, diet changes, who knows...) your androgens are now higher than they used to be. Yasmin is effective for many people, but its dose of drospirenone may not be high enough for you now. My own body needs a much higher dose of drospirenone/spiro than Yasmin provides.

Do you still need a birth control, e.g. are you sexually active and it's not just for acne? Because if it's just for acne then I would tell you to drop the pill and go on a high dose of spironolactone. But if you need a birth control pill than Diane-35 is a good recommendation. Its skin clearing effects through cyproterone are well documented. It's also a lot easier to get a prescription for it than spiro.

Edited by Green Gables

Share this post


Link to post
Share on other sites

Thanks! The links in your signature are super helpful, by the way. Yes, I still need birth control as I'm sexually active. I'm nervous though as my doctor wouldn't tell me anything about the Diane-35 except that it "works better and has the same risks". Yet when I did some research the side effects sound worse, but I might just have to take the plunge and try it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×